Alert archive / Guam / Red Flag Warnings in 2007

Red Flag Warning 3, NWS Guam

March 29, 2007

NWS Guam issued this red flag warning at Mar 29, 2007, 12:50 PM CDT. It took effect at Mar 29, 2007, 1:00 PM CDT. It was in force for 62 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 29, 2007, 12:50 PM CDT (17:50 UTC)
In effect from
Mar 29, 2007, 1:00 PM CDT
Expired
Apr 1, 2007, 3:00 AM CDT
In force
62 hr
Issued by
NWS Guam

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWMY80 PGUM 291750
RFWMY 

RED FLAG WARNING
NATIONAL WEATHER SERVICE TIYAN GU
350 AM LST FRI MAR 30 2007

GUZ001-300200-
/X.UPG.PGUM.FW.A.0004.000000T0000Z-070331T1000Z/
/X.NEW.PGUM.FW.W.0003.070329T1800Z-070331T0800Z/
GUAM-
350 AM LST FRI MAR 30 2007

...RED FLAG WARNING IN EFFECT UNTIL 6 PM LST SATURDAY...

THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM LST SATURDAY. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
FRESH TO STRONG TRADE WINDS...LOW AFTERNOON RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

THE KEETCH-BYRAM DROUGHT INDEX CONTINUES TO RISE THROUGH THE
EXTREME FIRE DANGER CATEGORY...INDICATING PERSISTENT DRY
CONDITIONS FOR GUAM. WITH 10-HOUR FUEL MOISTURE READINGS BELOW
10...A HIGH IGNITION HAZARD EXISTS...ESPECIALLY WITH SWORDGRASSES. 
TRADE WINDS ARE EXPECTED TO INCREASE TODAY AND CONTINUE THROUGH
SATURDAY. SPEEDS WILL RANGE BETWEEN 16 AND 22 MPH ALONG WITH GUSTS
TO 28 MPH...MAINLY IN THE AFTERNOON HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

HENDRICKS
2 follow-up statements
000
WWMY80 PGUM 300047
RFWMY 

RED FLAG WARNING
NATIONAL WEATHER SERVICE TIYAN GU
1047 AM LST FRI MAR 30 2007

GUZ001-310800-
/X.CON.PGUM.FW.W.0003.000000T0000Z-070331T0800Z/
GUAM-
1047 AM LST FRI MAR 30 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM LST SATURDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM LST SATURDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
FRESH TO STRONG TRADE WINDS...LOW AFTERNOON RELATIVE HUMIDITY...
AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

THE KEETCH-BYRAM DROUGHT INDEX CONTINUES TO RISE THROUGH THE
EXTREME FIRE DANGER CATEGORY...INDICATING PERSISTENT DRY
CONDITIONS FOR GUAM. WITH 10-HOUR FUEL MOISTURE READINGS BELOW
10...A HIGH IGNITION HAZARD EXISTS...ESPECIALLY WITH
SWORDGRASSES. TRADE WINDS ARE EXPECTED TO INCREASE TODAY AND
CONTINUE THROUGH SATURDAY. SPEEDS WILL RANGE BETWEEN 16 AND
22 MPH ALONG WITH GUSTS TO 28 MPH...MAINLY IN THE AFTERNOON
HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
000
WWMY80 PGUM 310100
RFWMY 

RED FLAG WARNING
NATIONAL WEATHER SERVICE TIYAN GU
1100 AM LST SAT MAR 31 2007

GUZ001-010800-
/X.EXT.PGUM.FW.W.0003.000000T0000Z-070401T0800Z/
GUAM-
1100 AM LST SAT MAR 31 2007

...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM LST SUNDAY...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 6 PM LST SUNDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
FRESH TO STRONG TRADE WINDS...LOW AFTERNOON RELATIVE HUMIDITY...
AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

THE KEETCH-BYRAM DROUGHT INDEX CONTINUES TO RISE THROUGH THE
EXTREME FIRE DANGER CATEGORY...INDICATING PERSISTENT DRY
CONDITIONS FOR GUAM. WITH 10-HOUR FUEL MOISTURE READINGS BELOW
10...A HIGH IGNITION HAZARD EXISTS...ESPECIALLY WITH
SWORDGRASSES. TRADE WINDS ARE EXPECTED TO REMAIN ABOVE CRITICAL
LEVELS TODAY AND CONTINUE THROUGH AT LEAST SUNDAY. SPEEDS WILL
RANGE BETWEEN 16 AND 22 MPH ALONG WITH GUSTS TO 28 MPH...MAINLY IN
THE AFTERNOON HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this red flag warning went out at Mar 28, 11:55 PM CDT, 12 hours 55 minutes earlier.

Area forecast discussion, Mar 28, 11:55 PM CDT, 12 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TIYAN GU
255 PM LST THU MAR 29 2007

.SYNOPSIS...
DRY CONDITIONS CONTINUE TO BE THE ONLY NEAR-TERM WEATHER FEATURE
AFFECTING THE MARIANAS. AVERAGE TRADE WINDS HAVE INCREASED A FEW
KNOTS TODAY NECESSITATING THE ISSUANCE OF A FIRE WEATHER WATCH FOR
GUAM. DOPPLER APPEARS A BIT MORE ACTIVE WITH A FEW MORE SHOWERS
MOVING ACROSS THE SOUTHERN TWO ZONES DURING THE AFTERNOON HOURS.
00Z SOUNDING IS ALMOST IDENTICAL TO YESTERDAYS VERSION WITH A SLIGHT
BACKING OF WINDS NOTED AT MID LEVELS.

&&

.DISCUSSION...
GFS INITIALIZED WELL WITH 92W CIRCULATION AND CONVECTION SOUTH OF
POHNPEI. HOWEVER...AT 60 HOURS GFS DEVELOPS A DOUBLE-BARREL LOW
BETWEEN CHUUK AND POHNPEI WHICH MAY BE THE CAUSE FOR ITS DIFFERENCES
WITH ECMWF AND NOGAPS. THEREFORE...PREFER THE LATTER TWO MODELS
INTERPRETATIONS.

&&

.FIRE WEATHER...
TRADE WINDS HAVE INCREASED TO JUST BELOW WARNING CRITERIA...BUT
MODELS SUGGEST A FURTHER SLIGHT INCREASE OVER THE NEXT TWO DAYS. A
RED FLAG WARNING IS A REAL POSSIBILITY FOR FRIDAY AND ESPECIALLY
SATURDAY AS PRESSURE GRADIENT TIGHTENS.

&&

.TROPICAL SYSTEMS...
MOST MODELS SHOW FURTHER DEVELOPMENT OF 92W SOUTH OF POHNPEI WITH
VARYING DIVERGENT TRACKS...MOST NOTABLY GFS CONTINUES TO MOVE IT
EAST OF THE MARIANAS AND ECMWF AND NOGAPS MOVE IT SOUTH OF GUAM.
THEREFORE...CONFIDENCE IS LOW AS IT IS STILL TOO EARLY TO BUY INTO
EITHER SCENARIO ATTM. WILL CONTINUE TO MASSAGE WIND GRIDS TO AVOID
INTRODUCING IT INTO THE FORECAST FOR AT LEAST ANOTHER DAY OR SO.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...FIRE WEATHER WATCH THROUGH SATURDAY EVENING FOR GUZ001.
MARIANAS WATERS...NONE.

&&

MARN

The office that day

Everything else NWS Guam issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 9:53 PM CDTFire Weather WatchGUM15 hr

Nearby

Red Flag Warnings in Guam, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.